Warning

 

Close

Confirm Action

Are you sure you wish to do this?

Confirm Cancel
Member Login
Posted: 2/12/2006 6:44:52 PM EDT
Recently had dental surgery, and my teeth are killing me. I ran out of Tylenol and Advil, and couldnt get more because I was snowed in. I couldnt find any other over the counter pain killers in the house......except for some old Percocet. Its about two years old. If I took one and hit the sack, would there be any negative side effects? Im in a lot of pain, and I NEED something if I want to have any hope of sleeping tonight.
Link Posted: 2/12/2006 6:49:43 PM EDT
Send it to me and I'll let you know.
Link Posted: 2/12/2006 6:50:50 PM EDT

Originally Posted By shop_rat45:
Send it to me and I'll let you know.



Damnit thats the first thing I thought too.
Link Posted: 2/12/2006 6:50:56 PM EDT
A couple of beers will neutralize any side effects from the percocet being old.
Link Posted: 2/12/2006 6:51:54 PM EDT

I am an approved disposal site for expired narcotics.

In my uneducated opinion, you should be OK. But to be safe, send 'em to me.
Link Posted: 2/12/2006 6:52:17 PM EDT

Originally Posted By GrahamD:
Recently had dental surgery, and my teeth are me. I ran out of Tylenol and Advil, and couldnt get more because I was snowed in. I couldnt find any other over the counter pain killers in the house......except for some old . Its about two years old. If I took one and hit the sack, would there be any negative side effects? Im in a lot of pain, and I NEED something if I want to have any hope of sleeping tonight.


Do not take expired medication. Check the expiration date.
Link Posted: 2/12/2006 6:53:09 PM EDT
[Last Edit: 2/12/2006 6:54:11 PM EDT by unkempt1]
if they aren't disintigrating or anything, take em.
Link Posted: 2/12/2006 6:54:09 PM EDT
Medication loses its potency once it has been sitting around.

It should still be OK to use, but probably won't be as strong as it was before it expired.
Link Posted: 2/12/2006 6:58:49 PM EDT

Originally Posted By shocktrp:
Medication loses its potency once it has been sitting around.

It should still be OK to use, but probably won't be as strong as it was before it expired.



+1

The only thing that will happen is it won't work. It's not gonna gain protons or neutrons and mutate into cyanide or anything like that.
Link Posted: 2/12/2006 7:00:56 PM EDT
Well, to hell with it. I just took one. If I start vomiting up chunks of my liver or hallucinating, I'll know I'm in trouble. In case of death, I have instructed my family to post pics.
Link Posted: 2/12/2006 7:02:15 PM EDT
It won't have lost much potency and should still work fine. Unless you have kept it in the heat or sunlight.

Strong stuff though unless you are an addict.

Best of luck getting some sleep.
Link Posted: 2/12/2006 7:07:00 PM EDT

Originally Posted By GrahamD:
Well, to hell with it. I just took one. If I start vomiting up chunks of my liver or hallucinating, I'll know I'm in trouble. In case of death, I have instructed my family to post pics.



Don't mix with alcohol and make sure you eat something with it.
Vomiting is pretty common with narcotics as is itching.
Link Posted: 2/12/2006 7:08:49 PM EDT

Originally Posted By Herr_C4:

Originally Posted By shocktrp:
Medication loses its potency once it has been sitting around.

It should still be OK to use, but probably won't be as strong as it was before it expired.



+1

The only thing that will happen is it won't work. It's not gonna gain protons or neutrons and mutate into cyanide or anything like that.



Chemical reactions are different from nuclear reactions. Some meds will decompose into toxic compounds. Shouldn't be a problem with 2 year old Percs.
Link Posted: 2/12/2006 7:19:31 PM EDT
Don't worry brother, they'll eat just fine. Wash two of em down with 4 or 5 beer, and you'll be A O.K.



P.S.- Don't forget to chew before swallowing , and stay with us for awhile. Hell this could get funny.
Link Posted: 2/12/2006 7:24:13 PM EDT
[Last Edit: 2/12/2006 7:24:34 PM EDT by METT-T]
With two year old Percocets it's generally advisable to crush them up and snort them in order to mitigate any lost potency.

Let me know how that goes for you.
Link Posted: 2/12/2006 7:28:06 PM EDT
Actually it will break down into its component chemicals. One of those chemicals is known to cause your penis to shrivel up and not work for a period of time.

I would not take it.

<­BR>



Link Posted: 2/12/2006 7:28:34 PM EDT
Get hold of SUCIDE is PAINLESS from the original MASH movie and play over and over

Just kidding
Link Posted: 2/12/2006 7:37:53 PM EDT

Originally Posted By drjarhead:
Don't mix with alcohol and make sure you eat something with it.
Vomiting is pretty common with narcotics as is itching.




Screw the itching, I was prescribed that crap when I had some dental work and I ended up blistering on my arms and some other areas. That sh*t messed me up. Narcotics really make me itch, I couldn't be a junkie.
Link Posted: 2/12/2006 7:42:00 PM EDT

Originally Posted By Mak:

Originally Posted By drjarhead:
Don't mix with alcohol and make sure you eat something with it.
Vomiting is pretty common with narcotics as is itching.




Screw the itching, I was prescribed that crap when I had some dental work and I ended up blistering on my arms and some other areas. That sh*t messed me up. Narcotics really make me itch, I couldn't be a junkie.



They make me ornery and mean for a couple of days after and I am already an ornery, mean SOB. I steer clear of them, not worth it generally.
Link Posted: 2/12/2006 8:31:48 PM EDT
Post Op:

Friday I get a page from the ER.

Our Patient is having a reaction to the Percocet I Rx'd.

I call the patient's house....

Sister answered.

They had tried to page me (I give out the pager post op just in case)...and they dialed the number and talked into the phone (my pager is numeric....when you dial it, it says to "enter your numeric page and press pound").

Patient is in some pain, but is having itching on the hands and (from the description) small hives on the hands.

I tell them Not to take the Percs.

Ask if the patient has any hives on the upper arms or body...No.
Any trouble breathing, feeling like the lips/tongue/throat is swelling...No.

Ok.

I suggest some Benadryl now...

Patient can't take Benadryl...last time she took it she wouldn't wake up. After 12 hours the family brought her to the ER and she was admitted for a day....Funny thing, this is NOT in any of the history the patient gave BEFORE the surgery. The only allergy she reported (or medication reaction..we ask both ways) is to IV dye and Iodine (and Shellfish).

Ok, so we forget the Benadryl.

Since it is still a minor reaction, I forgo trying another anti-histamine (figure if it gets bad, I'll dump her on the ER and let them mess with it).

So, I need to call in another pain reliever....

I ask if the patient has any stomach problems (still not in the chart, but I ask anyway)...Oh, yeah, she has ulcers now (OK, so she doesn't get Toradol).

What about Darvocet...?

Oh, I don't think she should get Darvocet...She's addictied to them. (As recently as a couple of weeks ago she was begging her PCP for more pain meds, and asked for Darvocet by name...a bit unusual to get addicted to Propoxyphene, but she's strange anyway).

So, I call in Ultracet.


(All this is on the phone).


Yesterday I get a page from the sister (finally figured the pager out).

The dressing "just came off on it's own".

((When I put the post op dressing on...gauze and roll gauze for foot surgery...and I always take a couple of wraps above the ankle for just that reason....I've seen patients come in draggin 3' of roll gauze behind them...but it is still around their ankle)).

Tell them how to re-bandage.

See you in the office Monday.

Link Posted: 2/12/2006 8:40:07 PM EDT
^
|
|

Almost sounds like my grandmother, sans the addiction.
Top Top